CSN Login
Members Online: 6

Port out

AZANNIE
Posts: 390
Joined: Mar 2011

Port was removed this morning as outpatient by a PA. I chose local instead of being put out. It felt a little weird, but I was numbed up really well. Know I'll be a little sore for a couple of days, but it's nice to have it out. The PA asked me if I had finished treatment because she's removed ports from people who didn't finish treatments.

mp327's picture
mp327
Posts: 2939
Joined: Jan 2010

I'm glad your deportation went well. You will most likely have a few days of discomfort, but it won't be long and that will fade. This is a huge step in the post-treatment phase--one less reminder of what you've been through. Congratulations!

AZANNIE
Posts: 390
Joined: Mar 2011

Had to laugh when you used the term deportation since I live in the state where that's an issue - ha! I was a little teary eyed while I was waiting to go home from the hospital realizing that treatment is finally over and hoping that the cancer stays gone!!! I still have bleeding off and on, but the oncologist and colorectal dr didn't seemed to be concerned because they thought it's due to the radiation. I see the colorectal dr in 3 months and oncologist in 6 months. I wasn't told when to remove the bandage. I took a peek today and it looks like there are steri strips under the gauze. I know I have dissolvable stitches. Tried to remember what I did when I had the port installed, but must have chemo brain - ha!

mp327's picture
mp327
Posts: 2939
Joined: Jan 2010

I'm glad your deportation went well! I think getting deported is a very big deal. I found that no longer having that "third boob" (as my husband called it) on my chest was such a relief!

As for the bleeding, yes, it's bound to happen from time to time. Radiation proctitis rears its ugly head now and then, some of us get it soon after treatment ends, and others don't experience it until later on. The first time I bled after treatment ended, I went into a tizzy and panicked. My doctors have all assured me that this is just a normal long-term side effect from the radiation. Radiation thins the tissue in the intestinal tract, bringing the blood vessels close to the surface. So, when stool passes by and there is any type of irritation, it can cause bleeding. I hope that's a clear explanation.

I hope your new incision heals fast. I'm sure you won't miss that third boob at all! :)

mxperry220
Posts: 360
Joined: Mar 2011

This is a great sign. The doctors must feel comfortable that you will no longer have a need for the port!!YEA!!!!!!!!!!!!!!!!

Phoebesnow
Posts: 448
Joined: Apr 2011

Congratulations!

Phoebesnow
Posts: 448
Joined: Apr 2011

Congratulations!

Phoebesnow
Posts: 448
Joined: Apr 2011

Congratulations!

Phoebesnow
Posts: 448
Joined: Apr 2011

Oops. I slipped. Sorry

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network